MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Autoimmune Disorder (1732)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: deflation, autoimmune disorder.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 425cc mentor smooth round spectrum saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated right breast implant during a physical exam with a medical professional in addition to addison's disease.As a result, the patient underwent bilateral removal and replacement with 430cc mentor memorygel xtra breast implants on (b)(6) 2024.This report is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On july 10, 2024, the mentor analysis lab received the suspect medical device for evaluation.On july 12, 2024, mentor completed an evaluation on the returned device.Mentor conducted visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear measuring approximately 8.8 cm within a crease/fold on the posterior view.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.The lay community, the popular press and medical literature has raised the possibility that there may be an association between certain immunological-based diseases and silicone implants.The diseases most commonly mentioned include scleroderma, rheumatoid arthritis and syndromes which mimic systemic lupus erythematosus.Available information does not permit precise quantification of risk.Neurological problems have been reported in a small number of breast implant patients who also exhibit immunological symptoms.Mentor has completed extensive biocompatibility studies on the polymer materials used in manufacture and finished devices.None of these studies have shown any indication of inducing immune responses.Studies on carcinogenicity, mutagenicity, hemolysis, dna transfers, responses to particulate formation, etc.Have all shown these materials to be safe.Evidence suggests that such diseases or conditions are no more common in women with breast implants than in women without implants.Concern over the association of breast implants to the development of autoimmune or connective tissue diseases, such as lupus, scleroderma, or rheumatoid arthritis, was raised because of cases reported in literature with small numbers of women with implants.Scientific expert panels and literature reports have found no evidence of a consistent pattern of signs and symptoms associated with these diseases in women with breast implants.Additionally, having rheumatological signs and symptoms does not necessarily mean a patient has a connective tissue disorder or autoimmune disease.Per the fda¿s ¿update on the safety of silicone gel-filled breast implants¿ published in june 2011, ¿there is no apparent association between silicone gel-filled breast implants and connective tissue disease, breast cancer, or reproductive problems.¿ furthermore, the institute of medicine (iom) of the national academy of science released a final report stating ¿a review of seventeen epidemiological reports of connective tissue disease in women with breast implants was remarkable for its consistency in finding no elevated risks or odds ratio for an association of implants with disease¿there is no evidence that silicone implants are responsible for any major diseases of the whole body.Women are exposed to silicone constantly in their daily lives.There is no plausible evidence of a novel autoimmune disease caused by implants.¿ based on these reports, product evaluation (pe) is unable to confirm that the reported complaints are device related; however, mentor continues to include extensive discussions on alleged silicone responses in its product insert data sheets so that the patient and physician are fully informed of any potential risks.Mentor believes its current controls are adequate.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19618408
Report Number1645337-2024-07632
Device Sequence Number17677393
Product Code FWM
UDI-Device Identifier00081317002017
UDI-Public(01)00081317002017(11)151119(17)191118(10)7000484(21)7000484-007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Catalogue Number3501470
Device Lot Number7000484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite